Alert archive / Virginia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 46, NWS Blacksburg, VA

April 22, 2006Henry County, City of Martinsville, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 22, 2006, 6:22 AM EDT for Henry County, City of Martinsville, Virginia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2006, 6:22 AM EDT (10:22 UTC)
Expired
Apr 22, 2006, 6:57 AM EDT
In force
35 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

Counties City of Martinsville, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 47 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 7:00 AM EDTTSTM WND DMG13 Ene Martinsville Air, VATREE DOWN 5 MILES EAST OF MARTINSVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 10.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2006-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2006-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 221022
SVRRNK
VAC089-690-221115-
/O.NEW.KRNK.SV.W.0046.060422T1022Z-060422T1115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
622 AM EDT SAT APR 22 2006

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 715 AM EDT

* AT 620 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF HORSE PASTURE
  TO 9 MILES SOUTH OF RIDGEWAY...OR ALONG A LINE EXTENDING FROM
  SPENCER TO STONEVILLE...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HORSE PASTURE...
  RIDGEWAY...
  STANLEYTOWN...
  LEATHERWOOD...
  MOUNTAIN VALLEY...

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FIELDALE...MARTINSVILLE AIRPORT...VILLA HEIGHTS...MARTINSVILLE
  CITY...BASSETT...COLLINSVILLE AND CHATMOSS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3665 8004 3654 7987 3681 7964 3676 7980
      3682 7996 3675 8006

$$

JJ
2 follow-up statements
000 
WWUS51 KRNK 221040
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
640 AM EDT SAT APR 22 2006

VAC089-690-221115-
/O.CON.KRNK.SV.W.0046.000000T0000Z-060422T1115Z/
CITY OF MARTINSVILLE VA-HENRY VA-
640 AM EDT SAT APR 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EDT 
FOR NORTHEASTERN HENRY AND CITY OF MARTINSVILLE...

AT 640 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM STANLEYTOWN TO 6 MILES
NORTHEAST OF FIGSBORO...OR ALONG A LINE EXTENDING FROM BASSETT TO
SYDNORSVILLE...MOVING NORTHEAST AT 40 MPH.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3676 8003 3655 7974 3681 7964 3676 7980
      3682 7996

$$

JJ
000 
WWUS51 KRNK 221057
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 AM EDT SAT APR 22 2006

VAC089-690-221106-
/O.CAN.KRNK.SV.W.0046.000000T0000Z-060422T1115Z/
CITY OF MARTINSVILLE VA-HENRY VA-
656 AM EDT SAT APR 22 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY AND CITY OF
MARTINSVILLE IS CANCELLED...

THE LINE OF THUNDERSTORMS WHICH PROMPTED THE WARNING HAS WEAKENED 
AND EXITED THE COUNTY.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.

LAT...LON 3676 8003 3655 7974 3681 7964 3676 7980
      3682 7996

$$

JJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:48 AM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 22, 3:48 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 AM EDT SAT APR 22 2006

.SHORT TERM /TODAY THROUGH TONIGHT/...

THE CUTOFF UPPER LOW REMAINS OVER THE WESTERN GREAT LAKES REGION
THIS MORNING...AND IS PHASED WITH A STRONG SOUTHERN STREAM UPPER LOW
CREATING A FULL LATITUDE TROUGH TO THE GULF COAST. LOOKING AT WATER
VAPOR...THE MAIN UPPER LOW/SHORT WAVE IS BEGINNING TO LIFT
NORTHEASTWARD TOWARD THE CAROLINAS...WHILE A SERIES OF WEAKER WAVES
ARE CURRENTLY MOVING NORTHEAST THRU THE SOUTHERN APPALACHIANS. LOOKS
LIKE THE THREAT OF HEAVY RAIN FROM BANDS OF SHOWERS/THUNDERSTORMS
WILL BE IN THE MTNS INTO EARLY MORNING...AND THEN SHIFT EASTWARD AS
THE MAIN UPPER LOW LIFTS THRU THE CAROLINAS AND THE BANDS OF TSTMS
WILL BE LIFTING NORTHEAST THRU THE FOOTHILLS AND PIEDMONT. WILL HAVE
CATEGORICAL POPS THIS MORNING IN THE WEST...AND THEN THIS AFTERNOON
IN THE EAST WITH A MENTION OF HEAVY RAIN FOR ALL AREAS. WHILE
LOCALLY HEAVY RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE WHERE THERE
ARE TRAINING OF CELLS...WE HAVE BEEN DRY ENOUGH THAT THIS SHOULD NOT
CAUSE ANYTHING OTHER THAN MINOR RUNOFF FLOOD PROBLEMS. TIMING OF THE
FRONT IS SUCH NOW THAT IT DOES NOT LOOK LIKE WE WILL HAVE MUCH
HEATING BEFORE IT MOVES THRU- EVEN IN THE PIEDMONT. STILL..DYNAMICS
WILL BE STRONG ENOUGH THAT WE MAY SEE A FEW STRONG STORMS WITH A
POTENTIAL FOR DAMAGING WINDS OR LARGE HAIL...MAINLY NW PIEDMONT OF
NC AND SOUTHSIDE VA. CLOUDS AND PRECIP WILL HOLD TEMPS DOWN TODAY-
GENERALLY STAYED CLOSE TO MOS. WITH THE SURFACE LOW DEVELOPING ON
THE FRONT AS THE UPPE RLOW LIFTS NE...THINK THE FRONT WILL SLOW DOWN
ENOUGH THAT THERE MAY BE SOME ONGOING SHOWERS/THUNDERSTORMS INTO
EARLY EVENING IN THE EASTERN PIEDMONT SECTIONS OF THE CWA...SO I
RAISED POPS A BIT THROUGH 9:00 PM...OTHERWISE...JUST SOME LINGERING
SHOWERS FURTHER WEST IN THE EVENING. NOT MUCH COLD ADVECTION BEHIND
THIS FRONT...AND WINDS MAY DROP OFF LATE AS THE SHORT WAVE RIDGE
BUILDS QUICKLY OVER THE AREA. IF IT CLEARS OVERNIGHT WE WOULD LIKELY
SEE SOME FOG. I HAVE NOT PUT IT IN THE GRIDS AT THIS POINT...WILL
NEED TO TAKE A CLOSER LOOK LATER ON. SHOULD BE A MILD NIGHT- KEPT
LOWS CLOSE TO MOS AGAIN.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...

A SECONDARY WEAK COOL FRONT ASSOCIATED WITH THE OLD CUTOFF LOW OVER
THE WESTERN GREAT LAKES IS PROGGED TO MOVE INTO THE AREA AS THE
UPPER LOW FINALLY GETS KICKED EASTWARD. THERE WILL STILL BE PLENTY
OF LOW LEVEL MOISTURE...AND LAPSE RATES INCREASE A SOME OF THE
COLDER AIR ALOFT WITH THE UPPER LOW BRUSHES THE CWA. CAPES INCREASE
TO AROUND 1000 J/KG SUN AFT IN THE MTNS...SO I RAISED POPS TO LOW
CHANCE FOR SHOWERS. SINCE THERE WILL BE A FAIRLY STRONG DOWNSLOPE
WEST WIND...I DID NOT TAKE THE POPS EAST OF THE MTNS SUN AFT. THE
FRONT REMAINS STNRY ORIENTED WEST-EAST ACROSS THE AREA...AND MODELS
ARE SHOWING A WAVE ALONG THE FRONT MON NIGHT/TUESDAY. I LOWERED POPS
SOME MON NIGHT SINCE THE FRONT APPEARS TO BE SOUTH OF MOST OF THE
AREA...BUT KEPT THE HIGH POPS TUESDAY THINKING THE FRONT WILL
PROBABLY MOVE BACK NORTHWARD WITH THE WAVE ALONG IT. NO CHANGES
BEYOND MON NIGHT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

JJ/
Hazardous weather outlook, Apr 22, 5:27 AM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 AM EDT SAT APR 22 2006

NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-
230930-
ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
MERCER-SUMMERS-MONROE-GREENBRIER-
527 AM EDT SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS
MORNING...PRODUCING AREAS OF MODERATE TO HEAVY RAINFALL.
POCKETS OF RAINFALL FROM 1 TO 2 INCHES COULD FALL IN SOME AREAS
BY LATE MORNING. NO SERIOUS FLOOD PROBLEMS ARE EXPECTED TO OCCUR
ALTHOUGH SOME PONDING OF WATER ON ROADS AND MINOR STREAM FLOODING
IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY TO BE NECESSARY.

NCZ004>006-VAZ043>047-058-059-230930-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
527 AM EDT SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL PASS THROUGH THE AREA TODAY BRINGING SHOWERS AND
THUNDERSTORMS WITH MODERATE TO OCCASIONALLY HEAVY RAINFALL. THERE
IS A SLIGHT RISK OF SEVERE STORMS. THE COMBINATION OF INSTABILITY
AND SHEAR MAY BE SUFFICIENT FOR SOME STORMS TO BECOME SEVERE WITH
HAIL...STRONG WINDS AND POSSIBLY AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

JJ

In the hours before

Special weather statement, Apr 22, 4:53 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 AM EDT SAT APR 22 2006

NCZ002>005-019-020-VAZ014-016-017-022-032-033-043-221030-
ALLEGHANY-SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-MONTGOMERY-
CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-HENRY-
INCLUDING THE CITIES OF...SPARTA...DOBSON...DANBURY...EDEN...
WILKESBORO...YADKINVILLE...RADFORD...BLACKSBURG...GALAX...FLOYD...
SALEM...STUART...ROCKY MOUNT...MARTINSVILLE
453 AM EDT SAT APR 22 2006

...STRONG THUNDERSTORMS MOVING THROUGH THE AREA EARLY THIS MORNING...

A LINE OF STRONG THUNDERSTORMS IS MOVING INTO THE NORTHERN
FOOTHILLS OF NORTH CAROLINA AND ALONG THE BLUE RIDGE INTO FAR
SOUTHWEST VIRGINIA EARLY THIS MORNING. THESE STORMS ARE MOVING TO
THE NORTHEAST AT ABOUT 45 MPH...AND WILL BRING FREQUENT DANGEROUS
LIGHTNING STRIKES...VERY HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN
IN 30 MINUTES...WIND GUSTS TO 40 MPH...AND POSSIBLY SOME SMALL
HAIL.

THE STRONGEST STORMS THROUGH 5:30 PM WILL BE AFFECTING THE
WILKESBORO...YADKINVILLE...MOUNT AIRY AND GALAX AREAS. THE STORMS
WILL THEN BE AFFECTING THE STUART AND FLOYD AREAS BY 6:00
PM...AND THE ROANOKE...ROCKY MOUNT...MARTINSVILLE AND REIDSVILLE
AREAS BY 6:30 PM.

JJ
Special weather statement, Apr 22, 4:53 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TIMES
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 AM EDT SAT APR 22 2006

NCZ002>005-019-020-VAZ014-016-017-022-032-033-043-221030-
ALLEGHANY-SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-MONTGOMERY-
CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-HENRY-
INCLUDING THE CITIES OF...SPARTA...DOBSON...DANBURY...EDEN...
WILKESBORO...YADKINVILLE...RADFORD...BLACKSBURG...GALAX...FLOYD...
SALEM...STUART...ROCKY MOUNT...MARTINSVILLE
453 AM EDT SAT APR 22 2006

...STRONG THUNDERSTORMS MOVING THROUGH THE AREA EARLY THIS MORNING...

A LINE OF STRONG THUNDERSTORMS IS MOVING INTO THE NORTHERN
FOOTHILLS OF NORTH CAROLINA AND ALONG THE BLUE RIDGE INTO FAR
SOUTHWEST VIRGINIA EARLY THIS MORNING. THESE STORMS ARE MOVING TO
THE NORTHEAST AT ABOUT 45 MPH...AND WILL BRING FREQUENT DANGEROUS
LIGHTNING STRIKES...VERY HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN
IN 30 MINUTES...WIND GUSTS TO 40 MPH...AND POSSIBLY SOME SMALL
HAIL.

THE STRONGEST STORMS THROUGH 5:30 AM WILL BE AFFECTING THE
WILKESBORO...YADKINVILLE...MOUNT AIRY AND GALAX AREAS. THE STORMS
WILL THEN BE AFFECTING THE STUART AND FLOYD AREAS BY 6:00
AM...AND THE ROANOKE...ROCKY MOUNT...MARTINSVILLE AND REIDSVILLE
AREAS BY 6:30 AM.

JJ
Special weather statement, Apr 22, 5:51 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
551 AM EDT SAT APR 22 2006

NCZ003>006-020-VAZ032-033-043-044-221115-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-HENRY-
PITTSYLVANIA-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YADKINVILLE...
STUART...ROCKY MOUNT...MARTINSVILLE...DANVILLE
551 AM EDT SAT APR 22 2006

...STRONG THUNDERSTORMS MOVING THROUGH THE AREA THIS MORNING...

A LINE OF STRONG THUNDERSTORMS IS MOVING INTO THE NORTHWEST
PIEDMONT OF NORTH CAROLINA AND SOUTHSIDE VIRGINIA THIS MORNING. THESE
STORMS ARE MOVING TO THE NORTHEAST AT ABOUT 45 MPH...AND WILL
BRING FREQUENT DANGEROUS LIGHTNING STRIKES...VERY HEAVY DOWNPOURS
OF UP TO AN INCH OF RAIN IN 30 MINUTES...WIND GUSTS TO 40 MPH...
AND POSSIBLY SOME SMALL HAIL.

THE STRONGEST STORMS THROUGH 6:30 AM WILL BE AFFECTING THE
KING...WALNUT COVE...STONEVILLE...WENTWORTH AND REIDSVILLE AREAS. THE
STORMS WILL THEN BE AFFECTING THE STUART...MARTINSVILLE DANVILLE
AND YANCEYVILLE AREAS BY AROUND 7:00 AM.

VAZ023-024-034-035-221115-
BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...FINCASTLE...LEXINGTON...BEDFORD...
AMHERST
551 AM EDT SAT APR 22 2006

...STRONG THUNDERSTORMS MOVING THROUGH THE AREA THIS MORNING...

A SMALL LINE OF STRONG THUNDERSTORMS IS MOVING NORTHEAST ALONG THE
BLUE RIDGE IN SOUTHWEST VIRGINIA THIS MORNING. THESE STORMS ARE
MOVING TO THE NORTHEAST AT ABOUT 45 MPH...AND WILL BRING FREQUENT
DANGEROUS LIGHTNING STRIKES...VERY HEAVY DOWNPOURS OF UP TO AN
INCH OF RAIN IN 30 MINUTES...WIND GUSTS TO 40 MPH... AND POSSIBLY
SOME SMALL HAIL.

THE STRONGEST STORMS THROUGH 7:00 AM WILL BE AFFECTING THE
BEDFORD CITY...ARCADIA...LEXINGTON GLASGOW AND BUENA VISTA AREAS.

Nearby

Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.